How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.S.A.Alam Your Own Question
Dr.S.A.Alam
Dr.S.A.Alam, Doctor
Category: Health
Satisfied Customers: 4425
Experience:  MBBS/FCPS(Internal medicine/cardiology) MRCP(R) U.K
16248889
Type Your Health Question Here...
Dr.S.A.Alam is online now
A new question is answered every 9 seconds

I have recently gained some weight and noticed pitting edema

This answer was rated:

I have recently gained some weight and noticed pitting edema on my lower legs and ankles. Recent testing indicates no heart issues. I do take BP meds including adenol. Their is no pain with this condition and feel fine otherwise. Is this a concern?

Dr.S.A.Alam :

Hello, My name is XXXXX XXXXX am expert in field of medicine and will try to assist you with your questions.

Dr.S.A.Alam :

Echocardiogram was done ?

Dr.S.A.Alam :

was it normal ?

Customer:

Previously, yes with some occasional occurrences now and then

Dr.S.A.Alam :

Can you name the medicine you are taking ?

Customer:

Yes echocardiogram was done

Customer:

Atovastatin

Customer:

FLouxetine, Benicar, Famotodoine, Amodipne, Buspirone, Adenole

Dr.S.A.Alam :

Do you get short of breath on mild activity ?

Customer:

No

Dr.S.A.Alam :

Cough ?

Customer:

No

Dr.S.A.Alam :

pain in the lower right chest?

Customer:

No

Dr.S.A.Alam :

Are there any visible veins in your legs ?

Customer:

No

Dr.S.A.Alam :

Does this swelling forms a pit when pressed ?

Customer:

Yes

Dr.S.A.Alam :

your age ? gender ?

Customer:

55 - male

Dr.S.A.Alam :

Are you over weight ?

Customer:

yes

Dr.S.A.Alam :

Ok, thank you for your replies.

Dr.S.A.Alam :

There are two possible causes that can cause swollen legs

Dr.S.A.Alam :

In your case

Dr.S.A.Alam :

amlodipine

Dr.S.A.Alam :

is one cause

Dr.S.A.Alam :

and you being overweight is the second possible cause

Dr.S.A.Alam :

Your echo is normal and you do do not have cough, shortness of breath

Dr.S.A.Alam :

on activity

Dr.S.A.Alam :

so this excludes

Dr.S.A.Alam :

heart and lungs as the possible cause

Dr.S.A.Alam :

If this swelling is too much or increasing then you need to replace amlodipine with any other blood pressure medicine

Dr.S.A.Alam :

second is get blood tests to make sure that your blood albumin and protein levels are ok.

Dr.S.A.Alam :

If these tests are normal and

Dr.S.A.Alam :

you still have swelling then it is possibly dependent edema

Customer:

I have had a bunch of recent blood tests

Dr.S.A.Alam :

and is due to your weight.

Dr.S.A.Alam :

reducing weight, using elastic stockings will help remove this swelling.

Dr.S.A.Alam :

also keeping your legs elevated while sitting is very useful

Dr.S.A.Alam :

You have questions ?

Customer:

I have lost and am committed to losing weight

Customer:

No. thank you. From your answers, I should not need to worry about more serious issues at this time?

Dr.S.A.Alam :

also take off amlodipine... after consulting your doctor.

Dr.S.A.Alam :

no,

Dr.S.A.Alam :

i donot think it

Dr.S.A.Alam :

is serious issue.

Dr.S.A.Alam :

it seems a lapse in your weight and medicine

Dr.S.A.Alam :

like amlodipine

Dr.S.A.Alam :

which need to be changed.

Customer:

Thank you for your prompt and professional help

Dr.S.A.Alam :

you are welcome.

Dr.S.A.Alam :

Have a nice day.

Dr.S.A.Alam and 5 other Health Specialists are ready to help you